Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 10, NWS Chicago, IL

June 12, 2021Ford County, Iroquois County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 12, 2021, 5:30 PM CDT for Ford County, Iroquois County, Illinois. It was in force for 45 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2021, 5:30 PM CDT (22:30 UTC)
Expired
Jun 12, 2021, 6:15 PM CDT
In force
45 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Ford County, IL, Iroquois County, IL

The radar

The Chicago radar (KLOT), 117 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:44 PM CDTTSTM WND DMG3 W Buckley, IL10 POWER POLES SNAPPED NEAR THEIR BASE ON COUNTY ROAD 700N WEST OF I-57, CONFIRMED BY VIDEO RELAYED VIA SOCIAL MEDIA.
Jun 12, 5:45 PM CDTTSTM WND DMG1 Se Buckley, ILPHOTO OF A LARGE HEALTHY TREE SNAPPED AT THE TRUNK JUST EAST OF BUCKLEY.
Jun 12, 5:45 PM CDTTSTM WND DMGBuckley, ILLARGE TREE DOWNED IN BUCKLEY. POWER OUTAGES REPORTED IN THE AREA.
Jun 12, 5:47 PM CDTTSTM WND GST 752 Nnw Cissna Park, ILMEASURED BY A PERSONAL WEATHER STATION NORTH OF CISSNA PARK.
Jun 12, 5:48 PM CDTTSTM WND DMG3 Wsw Cissna Park, ILTWO LARGE CORRUGATED METAL BULK HOG FEED TANKS (SILOS) BLOWN OVER. TANKS WERE ANCHORED TO THE GROUND. TIME ESTIMATED FROM RADAR AND NEARBY DAMAGE REPORTS.
Jun 12, 5:50 PM CDTTSTM WND DMG4.8 Ssw Cissna Park, ILPORTION OF METAL ROOF BLOWN OFF OF 30 BY 50 FOOT FARM OUTBUILDING. TIME ESTIMATED FROM RADAR AND OTHER NEARBY DAMAGE REPORTS.
Jun 12, 5:50 PM CDTHAIL 1.252 Wnw Buckley, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WUUS53 KLOT 122230
SVRLOT
ILC053-075-122330-
/O.NEW.KLOT.SV.W.0010.210612T2230Z-210612T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
530 PM CDT Sat Jun 12 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Southeastern Ford County in east central Illinois...
  Southern Iroquois County in east central Illinois...

* Until 630 PM CDT.

* At 530 PM CDT, a severe thunderstorm was located near Gilman,
  moving south at 25 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Paxton, Milford, Cissna Park, Buckley, Stockland, Loda, Roberts,
  Woodland, Wellington, Clarence and Claytonville.

Including the following interstate...
 I-57 between mile markers 258 and 274.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4062 8823 4066 8786 4076 8765 4062 8752
      4049 8753 4049 8794 4040 8793 4040 8822
TIME...MOT...LOC 2230Z 338DEG 20KT 4076 8806 

HAIL...1.25IN
WIND...70MPH
 
$$

Borchardt
4 follow-up statements
231 
WWUS53 KLOT 122235
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
535 PM CDT Sat Jun 12 2021

ILC053-075-122330-
/O.CON.KLOT.SV.W.0010.000000T0000Z-210612T2330Z/
Ford IL-Iroquois IL-
535 PM CDT Sat Jun 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN FORD AND SOUTHERN IROQUOIS COUNTIES...

At 535 PM CDT, a severe thunderstorm was located over Onarga, or near
Gilman, moving south at 25 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Paxton, Milford, Cissna Park, Buckley, Stockland, Loda, Roberts,
Woodland, Wellington, Clarence and Claytonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4062 8823 4066 8786 4076 8765 4062 8752
      4049 8753 4049 8794 4040 8793 4040 8822
TIME...MOT...LOC 2235Z 338DEG 20KT 4073 8804 

HAIL...1.75IN
WIND...70MPH
 
$$

Borchardt
980 
WWUS53 KLOT 122251
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
551 PM CDT Sat Jun 12 2021

ILC053-075-122330-
/O.CON.KLOT.SV.W.0010.000000T0000Z-210612T2330Z/
Ford IL-Iroquois IL-
551 PM CDT Sat Jun 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN FORD AND SOUTHERN IROQUOIS COUNTIES...

At 550 PM CDT, a severe thunderstorm was located near Buckley, or 8
miles south of Gilman, moving south at 25 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated. This storm is producing at least 70 mph 
         wind gusts based on personal weather stations in the 
         warning! 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Paxton, Milford, Cissna Park, Buckley, Stockland, Loda, Roberts,
Woodland, Wellington, Clarence and Claytonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4062 8823 4066 8786 4075 8765 4062 8752
      4049 8753 4049 8794 4040 8793 4040 8822
TIME...MOT...LOC 2250Z 338DEG 20KT 4065 8800 

HAIL...1.75IN
WIND...70MPH
 
$$

Borchardt
996 
WWUS53 KLOT 122306
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
606 PM CDT Sat Jun 12 2021

ILC053-075-122330-
/O.CON.KLOT.SV.W.0010.000000T0000Z-210612T2330Z/
Ford IL-Iroquois IL-
606 PM CDT Sat Jun 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN FORD AND SOUTHWESTERN IROQUOIS COUNTIES...

At 606 PM CDT, a severe thunderstorm was located near Cissna Park, or
10 miles northeast of Paxton, moving south at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. The strongest part 
         of this storm is now in Vermillion county, where 70 mph 
         winds are possible. 

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Paxton, Cissna Park, Buckley, Loda, Clarence and Claytonville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4062 8814 4066 8786 4049 8766 4049 8794
      4040 8793 4040 8807
TIME...MOT...LOC 2306Z 338DEG 20KT 4057 8796 

HAIL...1.00IN
WIND...60MPH
 
$$

Borchardt
634 
WWUS53 KLOT 122315
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
615 PM CDT Sat Jun 12 2021

ILC053-075-122325-
/O.CAN.KLOT.SV.W.0010.000000T0000Z-210612T2330Z/
Ford IL-Iroquois IL-
615 PM CDT Sat Jun 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORD AND
SOUTHWESTERN IROQUOIS COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.

LAT...LON 4062 8814 4066 8786 4049 8766 4049 8794
      4040 8793 4040 8807
TIME...MOT...LOC 2314Z 338DEG 20KT 4052 8793 

$$

Borchardt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:28 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 12, 4:28 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
428 PM CDT Sat Jun 12 2021

.MESOSCALE DISCUSSION...
330 PM CDT

Numerous storms continue to move southward across the Chicago
metro area. These storms developed in the confluence zone between
the lake breeze and a synoptic pre-cold frontal wind shift and
brought isolated severe wind gusts as high as 68 mph at Chicago
Midway Airport. They also brought a stripe of very heavy rainfall
rates, with near an inch and a half in only 30 minutes under some
of these cells. The focus now is shifting further south as the
composite of outflow boundaries moves into the very moist and
unstable air mass, characterized by temperatures in the lower 90s
and dew points around 70. More agitated cumulus is evident on
satellite as of 315 PM along this outflow edge (now masked by
anvil). Would expect scattered to numerous thunderstorms to
continue to develop into the instability maximum, likely most
concentrated east of Illinois Highway 23 through just east of the
Illinois/Indiana stateline, through late afternoon. A severe
threat will likely be isolated, but wind gusts of 35-50 mph will
be of greater coverage.

The primary hazard from storms continues to be wet microbursts,
enhanced by downdraft CAPE (DCAPE) values in excess of 1,200 J/kg,
and very high moisture content within convective clouds. WSR-88D
and terminal doppler weather radar (TDWR) data has shown repeated
downbursts, and a few to severe levels under the deeper cores.
These taller cores have also brought hail as well. Would expect
these trends to continue into the southern CWA through 6 to
possibly 7 PM, with individual strong cells to multicells the
favored mode. The cells forming on the primarily outflow moving
south may have the highest updraft velocities and propensity to
have the strongest downdrafts as well as some hail threat. Any
weak tornado threat remains very low, and would only briefly inch
up if any cell rides an outer outflow boundary where there is
high, unimpacted low-level CAPE (0-3 km CAPE is 150-200 J/kg). The
flood threat may be easing somewhat and becoming more localized,
as the greatest low-level convergence was over the metro early
this afternoon, plus more rural areas can handle more.

MTF

&&

.SHORT TERM...
425 PM CDT

Through Sunday night...

Behind the storms this evening, the surface cold front will move
southward bringing in drier and slightly cooler air. With dew
points in advance of the front still in the mid to upper 60s over
southern Lake Michigan much of this evening, and somewhat
variable flow in the wake of moist, cooler outflows, there is
potential for some marine layer-induced fog once again. This
could creep into the nearshore of Chicago and points eastward
along the Indiana shore. There was some fog earlier on visible
satellite mid-lake, but confidence on this expanding and moving
into the nearshore is once again low. As for inland areas, there
should be enough boundary layer flow by overnight behind the cold
front to prevent much for fog, though some shallow fog in
locations that had rain could be seen in the few hours after dark.

The latter half of the weekend will be much quieter than today.
Ample sun is expected with the drier air and with only slightly
cooler air, temperatures are expected to reach 85 to 90 with a few
lower 90s possible especially over drier locations (northern tier
of CWA counties). Lakeside areas will again be cooler with winds
favored to flop northeasterly. With a strong short wave moving
over the northern Great Lakes Sunday night, a quick moving low
pressure around 1008 mb will increase southwesterly to westerly
winds Sunday night that will turn north on Monday.

MTF

&&

.LONG TERM...
330 PM CDT

No changes to the forecast message for this coming week at this
time.

Monday through Friday...

The extended forecast period starts off with one final day
reaching the 90s with the surface ridge axis moving overhead on
Sunday allowing for clear skies and plenty of sunshine. Although
perhaps a bit slower than previously mentioned, dew points will be
on the downward trend through the day which will begin a multi-
day period of less humid days.

The upper ridge is still expected to amplify along the lee of the
Rockies pushing northward well into west central Canada early in
the week. In response to this the eastern trough begins to dig
south into the eastern CONUS which will situate the Great Lakes
region under a northwest flow pattern and predominantly northerly
winds. Temperatures will trend cooler than we have been recently
with highs in the lower to mid 80s for inland areas and 70s near
the lakeshore Monday through Wednesday.

A shortwave will be rounding the upper ridge on Sunday aiding
shower and thunderstorm development across northern Wisconsin
along a surface cold front. This activity will progress
southeastward with time Sunday night into early Monday morning. At
this time this activity is expected to remain just to the north
and east of the local area. Have maintained a precip free
forecast through this period but there remains a non-zero chance
this activity dips a bit further south to graze northeastern IL.
With or without precip an associated surface cold front will push
across the area brining with it breezy north winds.

For Tuesday, a reinforcing boundary drops across the lake
bringing another day of breezy north to northeast winds. The
persistent gusty north winds could result in hazardous swimming
conditions along southern Lake Michigan beaches. The northeasterly
flow off the lake will continue into Wednesday with highs in the
lower 80s well inland, and 70s within a county of the lakeshore.

An upper trough pushes into the ridge across the northwestern
CONUS on Thursday which shifts the ridge axis over the local area
bringing a return to the upper 80 and lower 90s to the area
Thursday and Friday. There remains some variability in the exact
timing but long range guidance continues to indicate showers and
thunderstorms are possible along a surface boundary that moves
through into Friday.

Petr

&&

.AVIATION...
For the 18Z TAFs...

Aviation forecast concerns for this TAF period include:
-Scattered showers and thunderstorms this afternoon in and near
 the Chicago metro
-The potential for gusty winds and abrupt wind shifts associated
 with thunderstorm downbursts and resultant outflow
-The timing of wind shifts induced by a cold front this evening
 and a lake breeze tomorrow afternoon

An agitated cumulus field has flourished across the area early
this afternoon, and vertical development will continue into this
afternoon as diurnal heating continues to eat into a weak cap.
Radar coverage of rain showers is currently spotty as of this
writing at 18Z, but a quick uptick in coverage is expected within
the next hour or two, with scattered thunderstorms likely to
impact the Chicago-area terminals by mid-afternoon. This shower
and thunderstorm activity will move south of the terminals by the
late afternoon hours, and while there is low confidence in an
isolated shower or two occurring during the true cold frontal
passage this evening, the terminals should remain dry through the
rest of this TAF period.

Other main item of concern for this TAF period is the winds. Steep
low-level lapse rates and around 1000 J/kg of DCAPE will support
strong to severe downburst wind gusts occurring within any the
more robust convective activity, but even if a strong thunderstorm
doesn't pass directly over any of the terminals, the resultant
outflow will likely produce brief periods of gusty winds and
abrupt wind shifts that could see winds at ORD, MDW, and GYY turn
westerly for a time. In wake of this afternoon's thunderstorms,
confidence is rather low in what the wind direction will be at the
Chicago-area terminals, but a generally northeasterly direction
is slightly favored until the passage of the cold front tonight
turns winds north-northwesterly. Confidence on the exact timing of
the frontal passage is low as thunderstorm outflow may push back
on the front and slow it down a bit.

Lastly, another lake breeze is expected tomorrow. The current
favored timing for the lake breeze passage looks to be during the
late morning for GYY and the early afternoon for MDW and ORD.

Ogorek

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 12, 3:55 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
355 PM CDT Sat Jun 12 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-132100-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
355 PM CDT Sat Jun 12 2021 /455 PM EDT Sat Jun 12 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Late this Afternoon and Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited hail risk...up to half dollar size.
     Limited damaging wind risk...up to 70 mph.
  Limited Flooding Risk.
  Limited Excessive Heat Risk.

DISCUSSION...

Scattered to numerous thunderstorms will continue to move
southward, primarily south of I-80, through sunset. Isolated
severe thunderstorms remain likely, capable of wind damage and
possibly some hail. In addition, there will also be locally
heavy rainfall that may result in spotty minor flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thursday and Friday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation is unlikely, however there could continue
  to be a few severe storms where any reports of wind or hail
  will be appreciated.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the southeast at 25 mph.

LMZ740>745-132100-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
355 PM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk through sunset.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Monday and Tuesday...
  Hazardous conditions for small craft are likely.
Thursday and Friday...
  Limited Thunderstorm Risk.

MTF

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jun 12, 3:55 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
355 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             3 WNW AURORA            41.77N 88.36W
06/12/2021  M0.75 INCH       KANE               IL   EMERGENCY MNGR

&&

RO
Local storm report, Jun 12, 3:57 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
357 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             3 NW MONTGOMERY         41.76N 88.38W
06/12/2021  U0.50 INCH       KANE               IL   PUBLIC

            HALF-INCH HAIL REPORT FROM MPING.

&&

RO
Special weather statement, Jun 12, 4:13 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
413 PM CDT Sat Jun 12 2021

ILZ021-023-107-108-122215-
Grundy IL-Eastern Will IL-Southern Will IL-Kankakee IL-
413 PM CDT Sat Jun 12 2021

...Thunderstorms with gusty winds moving through Will, Kankakee, and
Grundy counties...

At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tinley Park to near Lakewood Shores to near
Mazon. Movement was southeast at 30 mph.

Wind gusts up to 55 mph will be possible with these storms.

Locations impacted include...
Kankakee, Park Forest, Bourbonnais, Bradley, Steger, Manteno,
Braidwood, Wilmington, Coal City, Dwight, Peotone, Momence, Herscher,
Crete, University Park, Manhattan, Monee, Beecher, Diamond and
Limestone.

Including the following interstates...
 I-55 between mile markers 219 and 238.
 I-57 between mile markers 302 and 338.

This includes...  Governors State University, Kankakee Community
College, Kankakee County Fairgrounds and Speedway, Kankakee River
State Park, Olivet Nazarine University, and Will County Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4101 8753 4099 8825 4111 8825 4111 8850
      4118 8859 4135 8811 4147 8792 4147 8753
TIME...MOT...LOC 2111Z 307DEG 26KT 4156 8778 4132 8805 4118 8845

Borchardt
Local storm report, Jun 12, 4:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
451 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       0.6 ESE ELK GROVE VILLA 42.00N 87.98W
06/12/2021  M2.49 INCH       COOK               IL   COCORAHS

            MINOR STREET FLOODING AND STANDING WATER.

&&

RATZER
Special weather statement, Jun 12, 5:04 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
504 PM CDT Sat Jun 12 2021

ILZ032-033-039-122315-
Livingston IL-Iroquois IL-Ford IL-
504 PM CDT Sat Jun 12 2021

...Gusty thunderstorms moving into Ford and Iroquois counties...

At 503 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorm near Herscher, Cullom, and Fairbury, moving southeast
at 25 mph.

Pea size hail, wind gusts of 45 to 50 mph, and downed tree limbs
will be possible with these storms.

Locations impacted include...
Watseka, Paxton, Fairbury, Gibson City, Gilman, Clifton, Milford,
Chatsworth, Onarga, Forrest, Sheldon, Chebanse, Cissna Park, Piper
City, Ashkum, Buckley, Cullom, Saunemin, Martinton and Stockland.

Including the following interstate...
 I-57 between mile markers 258 and 301.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4062 8846 4062 8857 4076 8858 4076 8860
      4099 8826 4101 8753 4049 8753 4049 8794
      4040 8793 4040 8846
TIME...MOT...LOC 2203Z 331DEG 13KT 4095 8811

Borchardt
Local storm report, Jun 12, 5:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
521 PM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND GST     CHATSWORTH              40.75N 88.29W
06/12/2021  M48 MPH          LIVINGSTON         IL   CO-OP OBSERVER

            HEAVY RAINFALL WITH POOR VISIBILITY.

&&

RATZER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:23 PM CDTSpecial Weather StatementLOTCook, DeKalb, DuPage, Grundy, Kane, Kankakee and 5 more112 min
Jun 12, 1:52 PM CDTSevere Thunderstorm WarningLOTCook, DuPage68 min
Jun 12, 2:26 PM CDTSevere Thunderstorm WarningLOTCook, DuPage41 min
Jun 12, 2:37 PM CDTAreal Flood AdvisoryLOTCook, DuPage3 hr
Jun 12, 2:55 PM CDTSevere Thunderstorm WarningLOTDuPage, Kane, Kendall, Will65 min
Jun 12, 3:26 PM CDTSevere Thunderstorm WarningLOTKane, Kendall, Will47 min
Jun 12, 4:13 PM CDTSpecial Weather StatementLOTKankakee62 min
Jun 12, 5:04 PM CDTSpecial Weather StatementLOTFord, Iroquois71 min
Jun 12, 5:11 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston64 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.